MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010214
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930); Seroma (2069); Hernia (2240); Injury (2348)
Date of Event 05/26/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2010, the patient underwent surgery for implant of an unspecified bard/davol ventrio patch.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the patient is making a claim for an adverse patient outcome against the ventrio patch.As reported, the attorney alleges product is defective and that the patient experienced emotional distress.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2009) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2010, the patient underwent surgery for implant of an unspecified bard/davol ventrio patch.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the patient is making a claim for an adverse patient outcome against the ventrio patch.As reported, the attorney alleges product is defective and that the patient experienced emotional distress.Addendum per additional information provided: (b)(6) 2010- patient was diagnosed with recurrent ventral hernia thereby underwent open repair with implant of ventrio mesh.Per op notes, ¿the hernia sac with omentum was identified in the supraumbilical region and was dissected.A ventrio mesh was placed in the intraperitoneal cavity, tacked with sorbafix absorbable tacker and sutured¿.(b)(6) 2011- patient was diagnosed with abdominal wall abscess, thereby underwent open repair.Per op notes, ¿fluid collection in the abdominal region was noticed and evacuated out¿.(b)(6) 2011- patient was diagnosed with infected abdominal wall mesh, thereby underwent open repair with explant of ventrio mesh.Per op notes, ¿the infected ventrio mesh was excised completely.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Addendum 1: root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2009) is considered to be a best estimate.Addendum 2: h11: this supplemental emdr is submitted to document the results of dhr review performed.A review of the manufacturing records was performed and found the lot was manufactured according to specification.To date this is the only reported complaint for this lot of 154 units released for distribution.Updated fields: g6, h6, h10, h11.Corrected field: h4 (manufacturing date).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9220790
Report Number1213643-2019-10124
Device Sequence Number11350846
Product Code FTL
UDI-Device Identifier00801741016417
UDI-Public(01)00801741016417(17)100628(10)HUTF2106
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2010
Device Catalogue Number0010214
Device Lot NumberHUTF2106
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer11/24/2025
01/13/2026
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date12/18/2025
02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexMale